Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:28 AM in Chronic Pain
Who here is taking this? I have been on it for a long time. 90mg a day and it doesn't help my pain at all. If I stop taking it my head gets all funky so I stay on it for that reason. How much is the max? Thinking of asking the doc to up it to see if it will help with the pain.


  • I take 60mg twice a day, but still in a lot of pain. I take it for depression & pain. I think 120mg is the max per day.
  • I was on cymbalta for nerve pain and I had to taper off of it. It probably isn't a good ideal to just stop without your Doctors help.

  • I've been on it for well over a year. (can't remember exactly how long). 60mg once daily. I was told by my PM dr. that that is the highest dose she can prescribe as a physician. I would have to go to a psychiatrist & get a higher dose(?) I don't think it really helps me all that much, as I am in constant pain/nerve pain/etc...I do notice I get sick if I miss a dose or forget to take it.
  • I don't really think it is all that great. I get it from a psych so I could see if i can go up. what is the point of having it available as a treatment if docs cant go above 60 mg? It doesn't even make sense.
  • Tried it twice actually. I could not tolerate it at all.
    I tried to tuff it out the second time before caving in and quitting.
    Do not quit it without a careful plan and taper down as far as you can. Some people have gone as far as counting out granules from that capsules and tapering down a few at a time. A lot depends on how you tolerate it and getting off of it. Just talk to your doctor and be careful if you decide to stop it. Listen to your body and don't push it.
    The withdrawals can last a while too if you have them.
    In my case the withdrawal symptoms lasted longer than I took it.
    It's a good med if it works for many people. Wasn't for me.
  • dr. gave me cymbalta and said start at 30.mg a day and try to get to 60mg a day for nerve pain. cant. get really sick on just 30. mg and head feels like a cinder block.
    i did help with pain however and sleep, but cant handle seratonin type drugs, body doesnt like it at all.
  • My doctor combined them and that made the difference. By themselves neither one of them work to control my pain. Only together do they touch the neuropathy pain in my foot.
  • Hi!

    I am currently taking 30 mg/day. The pain doctor wanted me to try it at 60/day, but it made me feel terrible. I woke up after one day at the higher dose, maybe 3 am, and my jaw was clenched shut. It felt like my whole body was achy and nails-on-chalkboard like.

    Originally I took it in the evening, but was having trouble sleeping. When I realized that it was kind of like Jolt cola, or 20 cups of coffee, we switched to the morning. It's weird, it can make you feel dozy or woozy, but too much and you're over-caffienated. Now I have an easier (not easy) time sleeping.

    A new side effect that started at the same time as I began taking Cymbalta had my wife asking me to try to drop it. I did so, for about 1.5 days (w/o speaking to the doc). That's when I ran into the withdrawal issues mentioned above. I'm going to need some assistance or anti-withdrawal medication (is there such a thing, for the symptoms of suffering that accompany going off of a drug?) to stop it, once we (hopefully someday soon) get past the chronic neck pain issue.

    Good luck and feel well,
  • I had been prescribed Cymbalta in the beginning of my PM treatment. Like Aaron, I had noticed I was clinching my jaw all the time.

    Anti-depressants do not help me at all. I know how this sounds, but they actually make me feel depressed. Crazy, I know. My psych seems to think I am depressed, and that may be; I don't "feel" depressed. BUT, I do feel depressed when I take the anti-depressants. I stay away from those.

    Good luck Talula. I hope you can find the right combo that gives you the maximum benefit.

  • Hey Jeaux, I have had the same experience with the anti-depressants they have proscribed for their secondary ability to supposedly help with chronic pain. None has ever made me feel "happy, floaty, or good".

    I'm sure this is a n00b thing to ask, but I've only been on this site reading for a little while, and just made my intro post... but what is the acronym PM everyone is using?

  • PM Doc started me @ 30 then to 60 now at 120/day and this is the max according to him. I take 1-60mg in the morning and another in the evening. I am with you guys on the fact that I really do not know how great the effect is on my pain because of the combo of other meds I take but I do know if I stop it does the funky head feeling with me. I am going to stay with it due to the fact that with the combo I can actually function pretty well. So good luck and god bless
  • Hey Aron:

    PM either means Pain Management or Private Message, depending on the context in which it's used.

    Hope this helps clear things up for you!

  • It was not for me either. I finally found a psych doctor who understood. I do not handle SSRI's and most antidepression drugs have this. He put me on Remeron and it has been wonderful. My pain levels have gone down and my mood is much better.

  • I've been on it for a few months because I can't stand Neurontin and it doesn't do much for me. At first I started at 30 mg and went up to 60. I had terrible insomnia and was desperate for sleep but eventually it stopped. I don't think I'll go any higher because it may cause more lack of sleepl
  • 2.1 Initial Treatment
    Major Depressive Disorder — Cymbalta should be administered at a total dose of 40 mg/day
    (given as 20 mg twice daily) to 60 mg/day (given either once daily or as 30 mg twice daily). For some
    patients, it may be desirable to start at 30 mg once daily for 1 week, to allow patients to adjust to the
    medication before increasing to 60 mg once daily. While a 120 mg/day dose was shown to be effective,
    there is no evidence that doses greater than 60 mg/day confer any additional benefits. The safety of doses
    above 120 mg/day has not been adequately evaluated [see Clinical Studies (14.1)].
  • I tried it and didnt like it. It didnt help my pain and I had a good amount of sides on it. I do see people who have success on it. I think amitriptyline has worked best for me as far as a anti-depressant that is supposed to help nerve pain, but amitriptyline can be dangerous to some.
  • For help in discontinuing Cymbalta do a websearch. There is at least one site with a forum devoted to helping people get off Cymbalta. It has lots of the tricks and tips people have used while stopping it.
    While Cymbalta is very effective for a lot of people it does carry a pretty rough withdrawal punch when the time comes to dicontinue it. Having others to help you through it is very beneficial. While many doctors are aware it needs to be tapered off of, some are not and often its withdrawal symptoms are not given credit for the influence they can wreak on ones life while quitting.
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,730
    I don't have time right now but ween off of it slowly. And stay as far away from it as you can. That's' just my advice. PM me if you like.
    Good luck, Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
This discussion has been closed.
Sign In or Register to comment.